Alert archive / Nebraska / Winter Storm Watches in 2018

Winter Storm Watch 5, NWS North Platte, NE

March 3, 20186 counties in Nebraska

NWS North Platte, NE issued this winter storm watch at Mar 3, 2018, 3:58 AM CST for 6 counties in Nebraska. It took effect at Mar 5, 2018, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 3, 2018, 3:58 AM CST (09:58 UTC)
In effect from
Mar 5, 2018, 12:00 AM CST
Expired
Mar 4, 2018, 4:14 PM CST
In force
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2491 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Mar 2, 10:39 PM CST, 5 hours 19 minutes earlier.

Area forecast discussion, Mar 2, 10:39 PM CST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1039 PM CST Fri Mar 2 2018

.SHORT TERM...(This evening through Saturday)
Issued at 317 PM CST Fri Mar 2 2018

Upper level ridging will dominate the weather tonight and Saturday
ahead of a deep long wave trough digging south along the west coast.
Winds will decouple tonight as the surface pressure gradient
relaxes. Have went with the lower guidance for lows due to the light
winds and fairly dry air in place. The exception will be across far
eastern portions of north central Nebraska around O'Neill and Ewing
where south winds will stay up a bit and lows will be in the lower
30s.

As the long wave trough begins to inch toward the central plains
Saturday, surface low pressure will begin to deepen along the lee of
the Rockies across northeast Colorado. This will turn winds to the
southeast across the area, with warmer air working northwest into
the region. Highs most locations will reach the 60s, with lower 70s
possible across far southwest Nebraska.

.LONG TERM...(Saturday night through Friday)
Issued at 317 PM CST Fri Mar 2 2018

Latest ECMWF run continues on track with northern trajectory and
latest GFS has closed low moving further north. Very warm night
Saturday night with increasing waa ahead of system and low level
jet. Moisture advection continues mainly east of forecast area
through the night into Sunday. TD's in the 40s over north central
Nebraska. Highs in the 30s and 40s northwest with 50s and 60s
elsewhere. We are outlooked for convective weather to the east of a
Bassett to Curtis line sunday afternoon into evening. This will
depend largely on location of dryline bulge. With uncertainty of
focus have left out of the forecast for now and left rain changing
to snow. If system slows down and moisture moves further east with
easterly flow beginning Saturday evening convection could be further
west. Dry slot looks to play a major role. Changing to snow in
Sheridan County by 10pm cst 9pm mst and then moving east through the
early morning with all snow by 12z across the forecast area. Strong
winds begin Sunday evening over the Panhandle and spread east
through the early morning hours and really ramp up through the day
on Monday. Have increased following consmos. Winds of 30 to 30 with
gusts approaching 55 not out of the question through the day on
Monday as the upper low deepens. Highs in the 30s north on Monday
and the 40s south. This will result in snow, no snow, rain snow
mixed and then rain through the afternoon. Winds decreasing over
night but still strong through the day on Tuesday as snow ends over
the north from west to east with trace amounts of accumulation
additional. Highs in the 30s Tuesday and then into the 30s and 40s
Wednesday and then the 40s and 50s Thursday and Friday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1035 PM CST Fri Mar 2 2018

VFR conditions currently prevail with clear skies and light winds,
generally out of the southeast, being observed. VFR conditions
will continue through the TAF period. Skies will remain clear-
mostly clear. Otherwise, light winds will continue rest of tonight
and tomorrow, largely staying under 10 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Power
AVIATION...ET
Hazardous weather outlook, Mar 2, 3:40 PM CST, 12 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
340 PM CST Fri Mar 2 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-032145-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
340 PM CST Fri Mar 2 2018 /240 PM MST Fri Mar 2 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A storm system moving out of the Rockies will affect parts of the
central and northern plains Sunday into Monday. 2 to 5 inches of
snow is possible Sunday night into Monday along and north of a
line from O'Neill to Ainsworth to Rushville. Very strong winds are
expected across all of western and north central Nebraska Monday,
with gusts over 60 mph possible.

The track of the storm and impact across this region are becoming
more defined. Harsher conditions could develop if the storm slows
down, strengthens or the storm track changes. Check later
forecasts as the details of the storm and impacts will become
more certain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:57 AM CSTHigh Wind WatchLBFArthur, Blaine, Chase, Cherry, Custer, Deuel and 14 more36 hr

Nearby

Winter Storm Watches in Nebraska, 2018Every winter storm watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.